Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Taking AKT-4 for TB and found pregnancy. Is it safe to continue pregnancy?

Hi Dr. I am 28yrs old i have been trying to conceive since a yr now 3 months back i was detected with PCR for TB i am on medication from past 2 mnths with AKT-4 tablets wch i need to carry for another 4 mnths now a week back i got to knw i have conceived , is it safe to carry this pregnancy will the heavy dose of medication harm the foetus ,Kindly suggest as i suspect its a month old pregnancy and i need to go for proper test. thanks
Asked On : Thu, 27 Dec 2012
Answers:  3 Views:  322
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2013
Thanks for your query
Do not discontinue your antitubercular treatment in pregnancy
All the four drugs of AKT 4 , as well as those in AKT - 3 ( to which you will be switched over gradually )
are absolutely safe in pregnancy.
Am attaching a link for you to go through
So please do not worry
Take care.
Answered: Thu, 27 Dec 2012
I find this answer helpful

 1 user finds this helpful

Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
I am glad to know that if you were treated for infertility and treated for Tuberculosis and now you are pregnant.
You should consult your Gynecologist and in general anti tubercular drugs are safe in pregnancy.
If it is not necessary to give four drug then Pyrazinamide may be omitted in consultation with your treating doctor.
You can go for ante natal checkup and Ultrsonography to see every thing is fine.
There are some supplementation to be given in early pregnancy with the advise of your Gynecologist you can take.
Take care
Good Luck
Answered: Thu, 27 Dec 2012
I find this answer helpful
  User's Response
Thanks for your query.I understand that you are anxious about the safety of your child but let me put your fears to rest.akt-4 is a common drug combination used to treat tuberculosis it contains rifampicin;isoniazid;pyrazinamide and ethambutol..All the four drugs mentioned above are absolutely safe during pregnancy and lactation.They do not cause any harm to the growing fetus.Hence antitubercular drug is recommended to be continued even while pregnant because it is more harmful when TB treatment is stopped midway due to risk of relapse of tuberculosis or flareup of symptoms.Hence i would recommend you to continue taking akt-4 along with your prenatal vitamins and enjoy a healthy pregnancy.hope i have answered your doubt satisfactorily.thank you.
Answered: Thu, 27 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor